Heel pain after COVID-19 vaccine

Posted by kneadmuscles53 @kneadmuscles53, Apr 14, 2021

Five days before my first Covid 19 vaccine, after several hours of shopping and walking, I suddenly developed a bruised feeling under my right heel. Thinking it was from poorly fitting shoes, I next day switched to more padded and supportive shoes with a good arch support and gradually it began to subside. One hour after receiving my first vaccine shot, after sitting in my car all the hour, I stepped onto the parking lot to go shopping and felt the pain in my heel so strong that I couldn't walk! I sat down to stretch and massage my foot and then limped into the store to briefly shop. I lived very far away from any doctors, so wanted to stay close to the vaccine clinic for a while longer to make sure I had no serious side effects. For a few more days I researched causes of heel pain and called my doctor about it. I had guessed it was Plantar Fasciitis because the symptoms and relief from suggested therapies matched my own. My doctor suggested the vaccine caused inflammation and said to take tylenol if I needed it along with stretching, massage, icing and using arch supports. Two weeks after the second vaccine shot, along with intense self therapy, the pain is very gradually subsiding. It is very upsetting because I have never had any type of foot discomfort in my 72 years and some people in medical blogs said their intense discomfort wouldn't go away. Finally, yesterday I discovered wearing Nike Hyperdunk basketball sneakers with Heel the Pain inner soles completely eliminated the discomfort along with continuing the manual therapy. If it returns, I will visit my doctor. Is anyone else suffering from this condition and what is your story?

Interested in more discussions like this? Go to the Post-COVID Recovery & COVID-19 group.

I am female, 63, 5’7”, 140 lbs and have never had heel pain before. I exercise regularly and have my whole life, and have not changed my routine during the pandemic. Within weeks after the first Covid Vaccine, I developed a bruised feeling in my heels. I have stretched, massaged, tried different shoes, and friend Aleve for the pain. It helps, but if I must stand for long periods of time the pain increases. I have no idea if it’s related to the vaccine, but it is suspicious that it occurred after I took the vaccine.

REPLY

Ouch. Foot pain hurts, especially heel pain. I know bc I have foot and heel pain.

I am fully vaccinated and have flat feet. I wear corrective orthotics in stable shoes so my feet, back, and heels don’t hurt and to prevent migraines.

When my heel pain appeared recently, I did some detective work. Because I have chronic back pain, I sit and sleep in a zero gravity chair. I noticed heel pain when my heel rests on the bottom bar of the chair. My pain worsens when I use my feet to push the chair back. The pain stopped when I padded the bottom bar of the chair. To be truthful, at the same time I kind of slacked off on wearing my orthotics. My bad.

Correlation is not causation. Please see your PCP and a licensed podiatrist to rule out any foot problems or other medical conditions.

REPLY
@kneadmuscles53

I did a lot of research online about my painful heel symptoms. Went to sites for internal photos of feet, physical therapy for heel pain, description of possible disorders and best first aid items for relief of pain and to heal condition. You have more serious symptoms than I. For me (and because I also have flat feet) I wear Heal The Pain heavy Plantar Fasciitis inner soles with a sturdy arch inside of Nike high top basketball sneakers for ankle support. My shoes were made in 2015 so I bought 3 more used pairs on Ebay so they don't wear out so fast. At first I could only wear these for extended walking and used inner soles in padded slippers in the house. Stretching and massaging heal everyday multiple times gradually decreased pain to now an occasional ache if I sit on couch or in car too long without stretching foot with my hands. I am a massage therapist so didn't think my symptoms were severe enough to visit my doctor. He agreed when I told him on phone how I was treating myself. I never needed to take pain relief meds or use ice on heal.

Jump to this post

I had heel pain for years – limping even. I saw several podiatrists, MRI of foot, wore a boot, ankle braces, and had several treatments. My final cure was learning how to buy shoes. My feet need to be snug and not slide around. Sandals with three adjustable straps are perfect. I can walk for hours with them. Otherwise, New Balance tennis shoes – always the sign of someone with foot problems! These days there are stores specialized in in shoes for problem feet. And thankfully today, there are lots of study shoes.

REPLY

I thought I was going crazy. January 8, 2022 I had my first Pfizer booster (3rd jab) and within days I had joint and feet pain. I have never had hip pain and it was bad enough I needed a Cortisone injection into the bursa which relieved that pain. But the pain on the bottoms of my feet continued and gradually dissipated down to intense heel pain on one foot. So much pain that I walk like a Penguin. I am having therapy every two days which includes massage, heat, stretching, It feels good but has limited benefit. I have new Hoka shoes and inserts for plantar fasciitis which even with that much padding, only makes it tolerable to walk. Soon it will be 4 months of this and I was otherwise a healthy, active male. I will report back after the next level of diagnostics.

REPLY

Have faith, I had the same heel pain last year after my first Covid shot, it lasted a whole year but I am absolutely back to normal. I could not walk or stand on that heel for any amount of time. I tried every different shoe and bought orthotics and inserts, not much helped. Hang in there, I can attest that it does go away.

REPLY

I got a Moderna booster on 3/31/22. 6 days later, I got out of bed and could not stand on my right foot. The outer side of my foot was so painful. I put ice packs and heat on it for 5 days. Kept foot elevated. Only relief was taking ibuprophen every 6-8 hours. Went and saw podiatrist (Friday) who diagnosed peroneal tendonitis. Gave me an a foot brace and told to see him in a week. Next day (Saturday), my left foot was now in pain; same outer side of my foot. Saw my endo the day after (Monday). Wondering if this had something to do with Type2. They said no but observed that both feet were swollen. Said I was experiencing "foot drop" with my left foot. Nothing could be done except to take ibuprophen. Saw podiatrist four days later. Physical Therapy suggested. Started researching and found out this maybe a side effect from the booster shot. Barely walking for three weeks and all of a sudden, I had minimal pain on either of my feet.

Just as mysteriously as the problem appeared, it was now going away. Its now two months later. I'm walking, jumping and dancing again. The pain is still there if I press into the side of my foot. I showed my endo the articles I found about this possibly being a side effect. He agreed that it could be the cause but no one knows for sure. I reported this to V-Safe (CDC). They asked more questions so they could document it for their records.

Since I didnt have any foot issues before the booster, it sure points to that being the cause. However, nothing is conclusive.

REPLY
Please sign in or register to post a reply.
  Request Appointment